×

zbMATH — the first resource for mathematics

An overview of the lower and upper solutions method with nonlinear boundary value conditions. (English) Zbl 1230.34001
This is a nice and well documented survey article on the use of lower and upper solutions in the study of second order differential equations of the type \[ u'' = f(t,u,u') \] and, more generally, of the types \[ (|u'|^{p-2}u')' = f(t,u,u'),\quad (r(t)u')' = f(t,u,u'), \quad (k(u)u')' = f(t,u,u') \] subject to two-point and to functional nonlinear boundary conditions.

MSC:
34-02 Research exposition (monographs, survey articles) pertaining to ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
34A45 Theoretical approximation of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Picard, E, Mémoire sur la théorie des équations aux derivés partielles et las méthode des approximations succesives, Journal de Mathématiques Pures et Appliquées, 6, 145-210, (1890) · JFM 22.0357.02
[2] Picard, E, Sur l’application des métodes d’approximations succesives à l’étude de certains équations différentielles ordinaires, Journal de Mathématiques Pures et Appliquées, 9, 217-271, (1893) · JFM 25.0507.02
[3] Perron, O, Ein neuer existenzbeweis für die integrale der differentialgleichung [inlineequation not available: see fulltext.], Mathematische Annalen, 76, 471-484, (1915) · JFM 45.0469.01
[4] Müller, M, Über das fundamentaltheorem in der theorie der gewöhnlichen differentialgleichungen, Mathematische Zeitschrift, 26, 619-645, (1927) · JFM 53.0400.02
[5] Dragoni, GS, II problema dei valori ai limiti studiato in grande per le equazioni differenziali del secondo ordine, Mathematische Annalen, 105, 133-143, (1931) · Zbl 0002.13202
[6] Bernfeld SR, Lakshmikantham V: An Introduction to Nonlinear Boundary Value Problems, Mathematics in Science and Engineering, Vol. 10. Academic Press, New York, NY, USA; 1974:xi+386. · Zbl 0286.34018
[7] Ladde GS, Lakshmikantham V, Vatsala AS: Monotone Iterative Techniques for Nonlinear Differential Equations. Pitman, Boston, Mass, USA; 1985. · Zbl 0658.35003
[8] Mawhin, J, Bounded solutions of nonlinear ordinary differential equations, No. 371, 121-147, (1996), Vienna, Austria · Zbl 0886.34010
[9] Mawhin, J, Boundary value problems for nonlinear ordinary differential equations: from successive approximations to topology, 443-477, (1994), Basel, Switzerland · Zbl 0806.01011
[10] Mawhin, J, Twenty years of ordinary differential equations through twelve oberwolfach meetings, Results in Mathematics, 21, 165-189, (1992) · Zbl 0756.01032
[11] Mawhin J: Points fixes, points critiques et problèmes aux limites, Séminaire de Mathématiques Supérieures. Volume 92. Presses de l’Université de Montréal, Montreal, Canada; 1985:162. · Zbl 0561.34001
[12] De Coster C, Habets P: Two-Point Boundary Value Problems: Lower and Upper Solutions, Mathematics in Science and Engineering. Volume 205. Elsevier, Amsterdam, The Netherlands; 2006:xii+489. · Zbl 1330.34009
[13] De Coster, C; Habets, P, The lower and upper solutions method for boundary value problems, 69-160, (2004), Amsterdam, The Netherlands · Zbl 1269.34001
[14] De Coster, C; Habets, P, An overview of the method of lower and upper solutions for odes, No. 43, 3-22, (2001), Boston, Mass, USA · Zbl 1132.34309
[15] Nagumo, M, Uber die differentialgleichung [inlineequation not available: see fulltext.], Proceedings of the Physico-Mathematical Society of Japan, 19, 861-866, (1937) · JFM 63.1021.04
[16] Nagumo, M, On principally linear elliptic differential equations of the second order, Osaka Journal of Mathematics, 6, 207-229, (1954) · Zbl 0057.08201
[17] Habets, P; Pouso, RL, Examples of the nonexistence of a solution in the presence of upper and lower solutions, The ANZIAM Journal, 44, 591-594, (2003) · Zbl 1048.34036
[18] Kiguradze, IT, A priori estimates for the derivatives of bounded functions satisfying second-order differential inequalities, Differentsial’nye Uravneniya, 3, 1043-1052, (1967) · Zbl 0173.09803
[19] Schrader, KW, Solutions of second order ordinary differential equations, Journal of Differential Equations, 4, 510-518, (1968) · Zbl 0174.13503
[20] Tonelli, L, Sull’equazione differenziale [inlineequation not available: see fulltext.], Annali della Scuola Normale Superiore di Pisa, 8, 75-88, (1939)
[21] Epheser, H, Über die existenz der Lösungen von randwertaufgaben mit gewöhnlichen, nichtlinearen differentialgleichungen zweiter ordnung, Mathematische Zeitschrift, 61, 435-454, (1955) · Zbl 0064.08602
[22] Krasnoselskii, M, On some boundary value problems, Izvestiya Academy of Sciences USSR, 20, 241-252, (1956)
[23] Kiguradze IT: Some Singular Boundary Value Problems for Ordinary Differential Equations. Izdat. Tbilis. Univ., Tbilisi, Russia; 1975.
[24] Kiguradze, IT, Some singular boundary value problems for second order nonlinear ordinary differential equations, Differentsial’nye Uravneniya, 4, 1753-1773, (1968) · Zbl 0167.37402
[25] Mawhin, J, The Bernstein-Nagumo problem and two-point boundary value problems for ordinary differential equations, No. 30, 709-740, (1981), Amsterdam, The Netherlands · Zbl 0497.34020
[26] Fabry, C; Habets, P, Upper and lower solutions for second-order boundary value problems with nonlinear boundary conditions, Nonlinear Analysis: Theory, Methods & Applications, 10, 985-1007, (1986) · Zbl 0612.34015
[27] Gao, WJ; Wang, JY, On a nonlinear second order periodic boundary value problem with Carathéodory functions, Annales Polonici Mathematici, 62, 283-291, (1995) · Zbl 0839.34031
[28] Wang, MX; Cabada, A; Nieto, JJ, Monotone method for nonlinear second order periodic boundary value problems with Carathéodory functions, Annales Polonici Mathematici, 58, 221-235, (1993) · Zbl 0789.34027
[29] Scorza Dragoni, S, Elementi uniti di transformazioni funzionali e problemi di valori ai limiti rend, Sem. Mat. Univ. Roma, 2, 255-275, (1938) · Zbl 0020.22304
[30] Ponomarev, VD, The existence of the solution of the simplest boundary value problem for a secondorder differential equation, No. 22, 69-74, (1978) · Zbl 0405.34015
[31] Lepin, AYa, Existence of solutions of boundary value problems for a second-order equation, Differential Equations, 26, 1279-1286, (1990) · Zbl 0727.34020
[32] Lepin, LA, On the concepts of lower and upper functions, Differential Equations, 16, 1750-1759, (1980) · Zbl 0462.34005
[33] Lepin, LA, Generalized lower and upper functions and their properties, No. 24, 113-123, (1980) · Zbl 0505.34011
[34] Lepin, LA, Generalized solutions and the solvability of boundary value problems for a second-order differential equation, Differential Equations, 18, 1323-1330, (1982) · Zbl 0533.41006
[35] Lepin, AYa; Lepin, LA; Ponomarev, VD, Generalized solvability of nonlinear boundary value problems, Differential Equations, 22, 198-203, (1986)
[36] Lepin, AJa; Sadyrbaev, FZh, The upper and lower functions method for second order systems, Zeitschrift für Analysis und ihre Anwendungen, 20, 739-753, (2001) · Zbl 0986.34013
[37] Cherpion, M; De Coster, C; Habets, P, Monotone iterative methods for boundary value problems, Differential and Integral Equations, 12, 309-338, (1999) · Zbl 1015.34009
[38] Cid, JÁ, On extremal fixed points in Schauder’s theorem with applications to differential equations, Bulletin of the Belgian Mathematical Society. Simon Stevin, 11, 15-20, (2004) · Zbl 1076.47044
[39] Kelley JL: General Topology, Graduate Texts in Mathematics, No. 27. Springer, Berlin, Germany; 1975:xiv+298.
[40] Bebernes, JW; Fraker, R, A priori bounds for boundary sets, Proceedings of the American Mathematical Society, 29, 313-318, (1971) · Zbl 0215.44003
[41] Erbe, LH, Existence of solutions to boundary value problems for second order differential equations, Nonlinear Analysis: Theory, Methods & Applications, 6, 1155-1162, (1982) · Zbl 0517.34018
[42] Virzhbitskiĭ, Ya V; Sadyrbaev, FZh, A two-point boundary value problem for a second-order ordinary differential equation, No. 30, 39-42, (1986) · Zbl 0624.34015
[43] Rachůnková, I, Upper and lower solutions and multiplicity results, Journal of Mathematical Analysis and Applications, 246, 446-464, (2000) · Zbl 0961.34004
[44] Sadyrbaev, FZh, Level surfaces of Lyapunov functions and solvability of a two-point boundary value problem, No. 24, 172-177, (1980) · Zbl 0473.34007
[45] Sadyrbaev, FŽ, A two-point boundary value problemfor a systemof first-order ordinary differential equations, No. 23, 131-136, (1979)
[46] Assohoun, A, Sur et sous-solutions généralisées et problèmes aux limites du second ordre, Bulletin de la Société Mathématique de Belgique. Série B, 42, 347-368, (1990) · Zbl 0724.34018
[47] Franco, D; O’Regan, D, “existence of solutions to second order problems with nonlinear boundary conditions, 273-280, (2003) · Zbl 1082.34013
[48] Esteban, JR; Vázquez, JL, On the equation of turbulent filtration in one-dimensional porous media, Nonlinear Analysis: Theory, Methods & Applications, 10, 1303-1325, (1986) · Zbl 0613.76102
[49] Herrero, MA; Vázquez, JL, On the propagation properties of a nonlinear degenerate parabolic equation, Communications in Partial Differential Equations, 7, 1381-1402, (1982) · Zbl 0516.35041
[50] De Coster, C, Pairs of positive solutions for the one-dimensional [inlineequation not available: see fulltext.]-Laplacian, Nonlinear Analysis: Theory, Methods & Applications, 23, 669-681, (1994) · Zbl 0813.34021
[51] Wang, J; Gao, W, Existence of solutions to boundary value problems for a nonlinear second order equation with weak Carathéodory functions, Differential Equations and Dynamical Systems, 5, 175-185, (1997) · Zbl 0891.34022
[52] Cabada, A; Pouso, RL, Existence result for the problem [inlineequation not available: see fulltext.] with periodic and Neumann boundary conditions, Nonlinear Analysis: Theory, Methods & Applications, 30, 1733-1742, (1997) · Zbl 0896.34016
[53] Cabada, A; Pouso, RL, Existence results for the problem [inlineequation not available: see fulltext.] with nonlinear boundary conditions, Nonlinear Analysis: Theory, Methods & Applications, 35, 221-231, (1999) · Zbl 0920.34029
[54] Lepin, AJa; Lepin, LA; Sadyrbaev, FZh, Two-point boundary value problems with monotonically boundary conditions for one-dimensional \(φ\)-Laplacian equations, Functional Differential Equations, 12, 347-363, (2005) · Zbl 1084.34017
[55] Cabada, A; Pouso, RL, Extremal solutions of strongly nonlinear discontinuous second-order equations with nonlinear functional boundary conditions, Nonlinear Analysis: Theory, Methods & Applications, 42, 1377-1396, (2000) · Zbl 0964.34016
[56] Cabada, A; Pouso, RL, Existence theory for functional [inlineequation not available: see fulltext.]-Laplacian equations with variable exponents, Nonlinear Analysis: Theory, Methods & Applications, 52, 557-572, (2003) · Zbl 1029.34018
[57] Cabada, A; O’Regan, D; Pouso, RL, Second order problems with functional conditions including Sturm-Liouville and multipoint conditions, Mathematische Nachrichten, 281, 1254-1263, (2008) · Zbl 1160.34013
[58] Heikkilä S, Lakshmikantham V: Monotone Iterative Techniques for Discontinuous Nonlinear Differential Equations, Monographs and Textbooks in Pure and Applied Mathematics. Volume 181. Marcel Dekker, New York, NY, USA; 1994:xii+514.
[59] Thompson, HB; Tisdell, CC, Nonlinear multipoint boundary value problems for weakly coupled systems, Bulletin of the Australian Mathematical Society, 60, 45-54, (1999) · Zbl 0940.34011
[60] Frigon, M; Montoki, E, Systems of differential inclusions with maximal monotone terms, Journal of Mathematical Analysis and Applications, 323, 1134-1151, (2006) · Zbl 1116.34011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.